Thunderstorm Wind, Carter
- When
- March 13, 3:10 PM CST
- Where
- Carter County, 1 mi W of Lone Grove
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 34.170, -97.287
A strong upper level low pressure moved from the western Texas panhandle into north central Texas during the afternoon of the 13th. Sufficient lift in the atmosphere, as well as ample low level moisture allowed for widespread showers and thunderstorms to develop ahead of the upper level storm system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong upper level low pressure moved from the western Texas panhandle into north central Texas during the afternoon of the 13th. Sufficient lift in the atmosphere, as well as ample low level moisture allowed for widespread showers and thunderstorms to develop ahead of the upper level storm system. The showers and thunderstorms moved from north Texas into the southeast third of Oklahoma. Although heavy rainfall was the main hazard with these thunderstorms, a couple of thunderstorms became severe with strong winds and penny size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 13, 2:00 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT TUE MAR 13 2007 .DISCUSSION... UPPER LOW NOW OVER WEST TX WILL CONT TO TRANSLATE EAST ACROSS N TX TONIGHT. THIS WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN OK AND NORTH TEXAS TONIGHT INTO WED MORNING. ENOUGH INSTABILITY WILL EXIST FOR A FEW STORMS THAT APPROACH THE RED RIVER/MOVE INTO SOUTHERN OK TO BE SEVERE... WITH MAINLY HAIL. THE STRONGER STORMS SHOULD REMAIN CONFINED TO THAT PART OF THE STATE WITH SEVERE THREAT DIMINISHING LATER THIS EVENING. OTHERWISE... MOIST NEAR SFC AIR WILL REMAIN IN PLACE TONIGHT WHICH SHOULD LEAD TO ANOTHER NIGHT OF FOG ACROSS MUCH OF THE AREA. WILL NOT GO WITH ANY HEADLINE AT THIS POINT... BUT WILL BE SOMETHING FOR LATER SHIFTS TO MONITOR. MILD AND DRY CONDITIONS EXPECTED FOR WED INTO THU BEFORE A COLD FRONT MOVES THROUGH THE AREA DURING THE DAY ON THU. NAM CONT TO SHOW A STRONGER BOUNDARY WITH STRONG N WINDS AND FALLING AFTN TEMPS BEHIND THE FRONT. STILL APPEARS THERE WILL BE A CHANCE FOR A FEW STORMS THU AFTN AND THU NIGHT ACROSS CENTRAL AND EASTERN OK. WILL CONT TO HOLD OFF ON BITING ON GFS SCENARIO OF AREA OF STORMS DEVELOPING OVER THE AREA LATE FRI NIGHT. NAM SEEMS A LITTLE MORE REASONABLE AS IT PUSHES FRONT MUCH FARTHER SOUTH THAT IF ACTIVITY DOES DEVELOP THAT IS WILL BE WELL SOUTH OF THE AREA. COOLER TEMPS BEHIND FRONT FOR FRI INTO SAT BEFORE WARMING TREND INTO FIRST PART OF NEXT WEEK. NEXT FRONTAL BOUNDARY LOOKS TO WORK ITS WAY INTO THE AREA BY TUE OF NEXT WEEK AND WILL INTRO SOME LOW POPS FOR DAY 7. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 55 78 53 75 / 20 10 10 20 HOBART OK 50 77 50 74 / 20 0 10 10 WICHITA FALLS TX 53 81 54 80 / 40 10 10 20 GAGE OK 46 80 44 57 / 10 0 10 10 PONCA CITY OK 55 78 50 61 / 10 10 10 20 DURANT OK 57 78 57 80 / 40 20 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/30
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
334 PM CDT TUE MAR 13 2007
OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
334 PM CDT TUE MAR 13 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK IS SOUTH OF A LINE FROM MANGUM TO PAULS VALLEY... TO
ATOKA... IMCLUDING ALL OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH LATE THIS EVENING.
IMPACTS...
HAIL TO THE SIZE OF QUARTERS AND WINDS UP TO 60 MPH WILL BE POSSIBLE
WITH THE STRONGER STORMS. SOME DAMAGE TO AUTOMOBILES AND TENDER
VEGETATION WILL BE POSSIBLE FROM THE LARGE HAIL.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM EARLY
WEDNESDAY MORNING UNTIL LATE THIS EVENING.
DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS
AFTERNOON ACROSS TEXAS AND SOUTHERN OKLAHOMA IN ADVANCE OF AN UPPER
LEVEL STORM SYSTEM MOVING SLOWLY EAST FROM THE SOUTHERN TEXAS
PANHANDLE. AFTERNOON SUN WILL HELP TO DESTABILIZE THE AIRMASS AND
DEWPOINT TEMPERATURES ARE EXPECTED TO INCREASE NEAR 60 DEGREES.
MODERATE INSTABILITY AND VERTICAL WIND SHEAR WILL SUPPORT A FEW
THUNDERSTORMS OVER WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA THIS
AFTERNOON AND EVENING. A FEW OF THESE COULD BE SEVERE PRODUCING
LARGE HAIL OR DAMAGING WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 CDT WEDNESDAY MAR 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
AREAS OF FOG...POSSIBLY DENSE... WILL LIKELY DEVELOP ACROSS MUCH OF
OKLAHOMA AND NORTH TEXAS LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE RED RIVER VALLEY
ON WEDNESDAY AS THE UPPER LOW CONTINUES TO MOVE EAST ACROSS
TEXAS. THE AMOUNT OF INSTABILITY IS EXPECTED TO BE INSUFFICIENT TO
SUPPORT SEVERE STORMS.
THUNDERSTORM CHANCES RETURN TO OKLAHOMA AND PORTIONS OF WESTERN
NORTH TEXAS ON THURSDAY AS A COLD FRONT PASSES THROUGH THE REGION.
IT CURRENTLY APPEARS THAT THE CHANCE FOR SEVERE STORMS WILL BE LOW.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
ON WEDNESDAY MARCH 14.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 250 PM CDT TUE MAR 13 2007 TXZ089-090-132015- CLAY TX-ARCHER TX- 250 PM CDT TUE MAR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND CLAY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF LAKE ARROWHEAD AT 250 PM CDT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 257 PM CDT TUE MAR 13 2007 TXZ086-132015- WICHITA TX- 257 PM CDT TUE MAR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF WICHITA FALLS AT 257 PM CDT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 319 PM CDT TUE MAR 13 2007 OKZ045-TXZ090-132030- JEFFERSON OK-CLAY TX- 319 PM CDT TUE MAR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND JEFFERSON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES WEST OF RYAN TO 7 MILES SOUTHEAST OF TERRAL AT 319 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CLAY AND JEFFERSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 340 PM CDT TUE MAR 13 2007 OKZ045-050-132100- LOVE OK-JEFFERSON OK- 340 PM CDT TUE MAR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND LOVE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM RYAN TO 3 MILES EAST OF LEON AT 340 PM CDT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN JEFFERSON AND LOVE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 340 PM CDT TUE MAR 13 2007 OKZ045-050-132100- LOVE OK-JEFFERSON OK- 340 PM CDT TUE MAR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND LOVE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES SOUTHWEST OF SUGDEN TO 5 MILES SOUTHWEST OF BURNEYVILLE AT 340 PM CDT...MOVING NORTH NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 405 PM CDT TUE MAR 13 2007 OKZ045-046-050-132130- LOVE OK-JEFFERSON OK-CARTER OK- 405 PM CDT TUE MAR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...JEFFERSON AND LOVE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES WEST OF CORNISH TO 11 MILES SOUTHEAST OF OVERBROOK AT 405 PM CDT...MOVING NORTH NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS TO NEAR 50 MPH ARE POSSIBLE WITH THESE STORMS. CJS
The Norman radar (KTLX), 129 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23367, 23368, 23365, 23366.